MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT
Catalog Number 22226
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A biomérieux internal investigation has been completed.The isolate was accepted for investigation and testing was conducted with cards from the customer¿s lot (1321260213) and a random lot (1321329403), both in duplicate.Reference and alternative methods included oxacillin agar dilution, broth microdilution, cefoxitin disc diffusion and pbp2a testing.Identification of the isolate as staphylococcus aureus was confirmed by vitek ® ms.All four cards tested yielded negative cefoxitin screen and susceptible oxacillin results (mic = 0.25 x4).Reference and alternative method testing provided the following results: oxacillin agar dilution: mic = 0.5 (s), broth microdilution: mic = 0.5 (s), cefoxitin disc diffusion: 18 mm (r), and pbp2a: pos.The vitek ® 2 results are in essential and categorical agreement with both the oxacillin agar dilution and broth microdilution reference methods.However, the vitek ® 2 results are not in agreement with the cefoxitin disc diffusion and pbp2a results.The positive cefoxitin disc diffusion and pbp2a results are indicative of a resistance mechanism governed by the meca gene.A review by r&d showed that the growth in the drug wells was consistent with the oxacillin and cefoxitin screen results observed, that is, there was no growth in the cefoxitin screen wells and little to no growth in the oxacillin wells.The customer¿s non-detection of mrsa was reproduced.The isolate will be added to the r&d stock collection.The vitek® 2 ast-gp67 cards, lot 1321260213, met final qc release criteria.The lot passed qc performance testing.
 
Event or Problem Description
A customer in the united states notified biomérieux of a false negative cefoxitin screen (oxsf) result for staphylococcus aureus in conjunction with the vitek 2 ast-gp67 test kit (ref.22226, lot 1321260213).In addition, the associated oxacillin result was false susceptible (mic <=0.25).Repeat test obtained the same results.Alternate method testing via pbp2a and biofire bcid provided results of "positive".There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.

Brand Name
VITEK® 2 AST-GP67 TEST KIT
Common Device Name
VITEK® 2 AST-GP67 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9883386
Report Number1950204-2020-00112
Device Sequence Number14033557
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Catalogue Number22226
Device Lot Number1321260213
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2020
Initial Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1